open access

Vol 15, No 4 (2010)
Published online: 2010-07-01
Submitted: 2010-02-02
Get Citation

Psoriasis exacerbation after hormonotherapy in prostate cancer patient—Case report

Ewa Ziółkowska, Marta Biedka, Agnieszka Żyromska, Roman Makarewicz
DOI: 10.1016/j.rpor.2010.03.003
·
Rep Pract Oncol Radiother 2010;15(4):103-106.

open access

Vol 15, No 4 (2010)
Published online: 2010-07-01
Submitted: 2010-02-02

Abstract

Psoriasis, as the most common inflammatory skin disorder, affects about 2–3% of the world's population. Many non-dermatological conditions have been linked with psoriasis, including cardiovascular diseases, depression, inflammatory bowel disorders, and some cancers, i.e. lung, colon and kidney cancers. Among systemic factors are endocrine and metabolic disturbances as well as many drugs. Erythrodermic psoriasis, the most severe form of the disease, is characterized by diffuse erytrema and scaling, often accompanied by fever, chills, and malaise.

A 57-year-old Caucasian man was admitted for curative radiation therapy of adenocarcinoma of the prostate after 3 months of initial hormonal therapy. The management comprised the combined androgen blockade (CAB). On admission the patient reported escalation of psoriasis symptoms, which he had been treated for since 2002. Due to a mild course of the disease he had not required any systemic treatment ever before, even during aggravation periods. The last exacerbation started appearing a month after hormonal therapy implementation. The cutaneous eruptions, already existing, become larger with new foci revealing, mainly on upper and lower limbs. During radiotherapy planning, there appeared a diffuse erythema and scaling on hands and feet with accompanying pruritis. We decided to start the previously planned radiation therapy which included the prostate gland with 1.5[[ce:hsp sp="0.25"/]]cm margin and provided for the total dose of 72[[ce:hsp sp="0.25"/]]Gy in 36 fractions. The irradiation was conducted with the four-field technique using a megavoltage linear accelerator. During radiotherapy we photo-documented skin lesions.

To our best knowledge hormone therapy (androgen deprivation) of prostate cancer patients has not been reported as an aggravating factor. Thus, the aim of our work is to present the case of a prostate cancer patient who experienced psoriasis exacerbation after implementation of hormonal blockade as a neoadjuvant oncological treatment.

Abstract

Psoriasis, as the most common inflammatory skin disorder, affects about 2–3% of the world's population. Many non-dermatological conditions have been linked with psoriasis, including cardiovascular diseases, depression, inflammatory bowel disorders, and some cancers, i.e. lung, colon and kidney cancers. Among systemic factors are endocrine and metabolic disturbances as well as many drugs. Erythrodermic psoriasis, the most severe form of the disease, is characterized by diffuse erytrema and scaling, often accompanied by fever, chills, and malaise.

A 57-year-old Caucasian man was admitted for curative radiation therapy of adenocarcinoma of the prostate after 3 months of initial hormonal therapy. The management comprised the combined androgen blockade (CAB). On admission the patient reported escalation of psoriasis symptoms, which he had been treated for since 2002. Due to a mild course of the disease he had not required any systemic treatment ever before, even during aggravation periods. The last exacerbation started appearing a month after hormonal therapy implementation. The cutaneous eruptions, already existing, become larger with new foci revealing, mainly on upper and lower limbs. During radiotherapy planning, there appeared a diffuse erythema and scaling on hands and feet with accompanying pruritis. We decided to start the previously planned radiation therapy which included the prostate gland with 1.5[[ce:hsp sp="0.25"/]]cm margin and provided for the total dose of 72[[ce:hsp sp="0.25"/]]Gy in 36 fractions. The irradiation was conducted with the four-field technique using a megavoltage linear accelerator. During radiotherapy we photo-documented skin lesions.

To our best knowledge hormone therapy (androgen deprivation) of prostate cancer patients has not been reported as an aggravating factor. Thus, the aim of our work is to present the case of a prostate cancer patient who experienced psoriasis exacerbation after implementation of hormonal blockade as a neoadjuvant oncological treatment.

Get Citation

Keywords

Psoriasis; Prostate cancer; Hormonotherapy

About this article
Title

Psoriasis exacerbation after hormonotherapy in prostate cancer patient—Case report

Journal

Reports of Practical Oncology and Radiotherapy

Issue

Vol 15, No 4 (2010)

Pages

103-106

Published online

2010-07-01

DOI

10.1016/j.rpor.2010.03.003

Bibliographic record

Rep Pract Oncol Radiother 2010;15(4):103-106.

Keywords

Psoriasis
Prostate cancer
Hormonotherapy

Authors

Ewa Ziółkowska
Marta Biedka
Agnieszka Żyromska
Roman Makarewicz

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk, Poland
tel.:+48 58 320 94 94, fax:+48 58 320 94 60, e-mail: journals@viamedica.pl